Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 183, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 26, 2007, 1:38 PM CDT for Caldwell County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2007, 1:38 PM CDT (18:38 UTC)
- Expired
- Jun 26, 2007, 2:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Caldwell County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:45 AM CDT, 9 hours 53 minutes earlier.
Area forecast discussion, Jun 26, 3:45 AM CDT, 9 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 345 AM CDT TUE JUN 26 2007 .DISCUSSION... MAIN CONCERN FOR THIS FORECAST CONTINUES TO BE POPS THROUGH THE REMAINDER OF THE WORK WEEK. ALL IS QUIET ON AREA RADARS...WITH THE EXCEPTION OF SOME VERY LIGHT SHOWERS ON OUR SOUTHEAST BORDER. OTHERWISE PATCHY MID CLOUDS STREAMING NORTH OVER THE REGION...AN A PERIODIC LIGHT SOUTH WIND HAVE PREVENTED ANY SIGNIFICANT FOG DEVELOPMENT OVER THE REGION. SYNOPTIC SCENARIO HAS NOT CHANGED. THE 00Z MODELS CONTINUE TO BRIEFLY BUILD A MID/UPPER-LEVEL RIDGE WESTWARD ACROSS THE AREA TODAY...AND THEN SUPPRESS IT BACK TO THE SOUTHEAST BY WEDNESDAY. AS AN UPPER-LEVEL STORM SYSTEM PUSHES EAST ACROSS SOUTHEAST CANADA WEDNESDAY AND WEDNESDAY NIGHT...A WEAK COLD FRONT WILL SAG INTO CENTRAL ILLINOIS/INDIANA BY 12Z THURSDAY. THE FRONT IS STILL EXPECTED TO SAG THROUGH THE QUAD STATE BY 12Z FRIDAY...AS A DEEPER TROUGH DEVELOPS OVER THE NORTHEAST. DRIER...AND SLIGHTLY COOLER SURFACE HIGH PRESSURE IS THEN EXPECTED TO PROVIDE FOR A VERY PLEASANT WEEKEND. THEORETICALLY...A BUILDING UPPER RIDGE WOULD LEAD TO WARMING IN THE MID AND UPPER LEVELS OF THE TROPOSPHERE...AND THEREFORE LESS CONVECTION WOULD BE EXPECTED IN THE ABSENCE OF AN OFFSETTING INCREASE IN LOW-LEVEL THETA-E. HOWEVER...THE MODELS...ESPECIALLY THE GFS...CONTINUE TO DEVELOP A GOOD COVERAGE OF CONVECTION TODAY. GFS SOUNDINGS ARE QUESTIONABLE AS TO WHETHER ADEQUATE INSTABILITY WILL BE AVAILABLE FOR CONVECTIVE DEVELOPMENT IN THE ABSENCE OF SIGNIFICANT FORCING...SO WILL LEAVE THE EXISTING 40 POPS ALONE FOR TODAY...DESPITE GUIDANCE SUPPORTING 50 TO 60 POPS. THE NAM...GFS AND 21Z SREF DATA ALL INDICATE A CHANCE OF CONVECTION LINGERING AT LEAST INTO THE EVENING...SO DECIDED TO INSERT A SLIGHT CHANCE TONIGHT...WHICH FITS IN WELL WITH SURROUNDING AREAS. ONLY MADE MINOR CHANGES TO POPS WEDNESDAY THROUGH THURSDAY. WITH FALLING HEIGHTS AND THE SAME LOW-LEVEL AIRMASS...MORE COVERAGE OF CONVECTION SHOULD BE EXPECTED WEDNESDAY...AND ESPECIALLY THURSDAY AS THE FRONT APPROACHES. WAS TEMPTED TO INCREASE POPS ON THURSDAY...BUT AM CONCERNED THAT MID-LEVEL FLOW PARALLEL TO THE FRONT ACROSS CENTRAL ILLINOIS AND INDIANA MAY LEAD TO A NICE BAND OF CONVECTION TO OUR NORTH FOR MUCH OF THE DAY. AND...AS THE MID-LEVEL ENERGY PASSES BY TO OUR NORTH...THERE MAY NOT BE AS GOOD A COVERAGE...BY THE TIME THE FRONT MAKES IT DOWN INTO OUR AREA. DID INCREASE POPS IN THE NORTH THURSDAY NIGHT...TO PLAY THIS SLOWER SCENARIO...BUT COULD NOT PULL THE TRIGGER ON LIKELIES AT THIS TIME. MADE ONLY COSMETIC CHANGES BEYOND THURSDAY NIGHT. COULD HAVE ADDED A SLIGHT CHANCE TO THE SOUTH ON SATURDAY...BUT DECIDED TO LET THE DAY SHIFT HAVE A LOOK AT IT INSTEAD. AS FOR SHORT TERM TEMPERATURES...TRENDED THE FORECAST TOWARD THE COOLER MET NUMBERS FOR HIGHS TODAY AND WEDNESDAY...AS THEY HAVE BEEN VERIFYING BETTER LATELY. TWEAKED HIGHS UP A BIT ON THURSDAY...FIGURING THAT THE BOUNDARY WILL BE DELAYED. GENERALLY STAYED WITH CONSENSUS FOR LOWS TONIGHT AND WEDNESDAY NIGHT. && .AVIATION... IN THIS HUMID AIR MASS...AND WITH LIGHT WINDS AND GAPS IN THE MID CLOUDS...THERE WILL PROBABLY BE MVFR FOG AROUND IN MOST AREAS OF THE FOUR STATE REGION THROUGH SUNRISE. THE LOWER TROPOSPERE WILL HEAT UP ONCE AGAIN TODAY...ENCOURAGING SCT TO WDLY SCT SHOWERS AND TSTMS TO DEVELOP BY AROUND 18Z ACROSS THE REGION. HOWEVER...PROBABILITY OF PCPN AT ANY ONE POINT REMAINS ON THE LOW SIDE. ANY LESS THAN VFR CONDITIONS AT AIRPORTS IN THE AFTN SHOULD BE QUITE BRIEF. NEAR ANY TSTMS...GUSTY WINDS AND HEAVY RAIN WILL BE A CONCERN IN ADDITION TO LIGHTNING. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS/DB
Hazardous weather outlook, Jun 26, 4:22 AM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 422 AM CDT TUE JUN 26 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 422 AM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE PRIMARY THREAT WITH SCATTERED MAINLY HEAT OF THE DAY THUNDERSTORMS IS LOCALLY HEAVY RAIN. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT...BUT ORGANIZED OR WIDESPREAD SEVERE ACTIVITY IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GOOD CHANCE OF THUNDERSTORMS IS FORECAST WEDNESDAY THROUGH FRIDAY. THE BEST CHANCE WILL BE ON THURSDAY AND THURSDAY NIGHT WHEN A WEAK COLD FRONT MOVES THROUGH THE REGION. ALTHOUGH AN ISOLATED SEVERE STORM CANNOT BE RULED OUT...THE PRIMARY THREAT THROUGHOUT THE PERIOD WILL BE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...THE RELAY OF ANY ISOLATED REPORTS OF SEVERE WEATHER OR SIGNIFICANT HEAVY RAIN WOULD BE APPRECIATED. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:29 PM CDT | Severe Thunderstorm Warning | PAH | Hickman | 19 min |
| Jun 26, 2:56 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 34 min |
| Jun 26, 3:10 PM CDT | Severe Thunderstorm Warning | PAH | Webster | 20 min |
| Jun 26, 1:48 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 26 min |
| Jun 26, 3:53 PM CDT | Severe Thunderstorm Warning | PAH | Wayne, White | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.